# SDR 99ZZZX1160

- Difficulty date: January 18, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5487W
- Make and model: Piper PA-28-160
- Aircraft serial: 28571
- System (JASC): 5513 · Horizontal Stabilizer, Tab Structure
- Part: Balance Weight
- Part number: 635672
- Condition: Cracked
- Location: Stabilator
- Part time: 3,328 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING INSPECTION OF BALANCE WEIGHT TUBE PER AD NR 70-26-04, TUBE MOUNT ON STABILATOR FOUND CRACKED AT BOLT HOLES.  FUSELAGE DOES NOT HAVE ACCESS PANEL FORWARD OF STABILATOR INSTALLED.  PULLING BALANCE WEIGHT TUBE MUST BE DONE THROUGH TAILCONE REMOVING TUBE STRESSED MOUNTS POSSIBLY CAUSING CRACKS.  TUBE LUBRICATED BEFORE RE-ASSEMBLY FOR EASIER REMOVAL AT NEXT INSPECTION.  TUBE MOUNT REPLACED WITH NEW.
